Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 246, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Aug 17, 2007, 12:42 PM EDT for Lancaster County, Pennsylvania. It was in force for 93 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 17, 2007, 12:42 PM EDT (16:42 UTC)
- Expired
- Aug 17, 2007, 2:15 PM EDT
- In force
- 93 min
- Issued by
- NWS State College, PA
- Area
- Counties, with a storm outline in the text
County Lancaster County, PA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 17, 1:17 PM EDT | HAIL 0.88 | Landisville, PA | |
| Aug 17, 1:25 PM EDT | HAIL 0.88 | Landisville, PA | |
| Aug 17, 1:30 PM EDT | HAIL 0.88 | Lancaster, PA | |
| Aug 17, 1:35 PM EDT | TSTM WND DMG | Lancaster, PA | TREES DOWN IN COUNTY PARK. ROCKFORD AND WILLIAMSON ROADS CLOSED. |
| Aug 17, 1:44 PM EDT | HAIL 0.88 | Lancaster, PA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 53 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 4.7 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 352 J/kg
- Mixed-layer CIN
- -115 J/kg
- Mixed-layer LCL
- 1022 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KCTP 171643
SVRCTP
PAC071-171815-
/O.NEW.KCTP.SV.W.0246.070817T1642Z-070817T1815Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1242 PM EDT FRI AUG 17 2007
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN LANCASTER COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
* UNTIL 215 PM EDT
* AT 1238 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
MAYTOWN...OR NEAR ELIZABETHTOWN...AND MOVING EAST AT 15 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
MARIETTA AROUND 1250 PM EDT...
MOUNT JOY AND COLUMBIA AROUND 100 PM EDT...
MOUNTVILLE AROUND 115 PM EDT...
LANDISVILLE AND MANHEIM AROUND 120 PM EDT...
MANHEIM AROUND 125 PM EDT...
EAST PETERSBURG AROUND 130 PM EDT...
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 268 AND 284.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...STATE HIGHWAY
283...ROUTE 30...ROUTE 222...ROUTE 322...STATE ROAD 501.
DOPPLER RADAR HAS INDICATED WEAK ROTATION WITHIN THIS STORM. WHILE
NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP AS THE STORM
STRENGTHENS. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A
PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS SEVERE
THUNDERSTORM. MOVE INDOORS IMMEDIATELY REMEMBER...IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
SEVERE THUNDERSTORMS CONTAIN DAMAGING WINDS 58 MPH OR STRONGER...OR
HAIL THREE QUARTERS OF AN INCH OR LARGER. SEEK SHELTER INSIDE A
STURDY LOCATION NOW.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.
LAT...LON 4030 7612 4001 7602 4001 7648 4004 7653
4007 7666 4015 7672
TIME...MOT...LOC 1642Z 267DEG 14KT 4011 7661
$$
FORECASTER: LAMBERT/STEINBUGL2 follow-up statements
000
WWUS51 KCTP 171725
SVSCTP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
125 PM EDT FRI AUG 17 2007
PAC071-171815-
/O.CON.KCTP.SV.W.0246.000000T0000Z-070817T1815Z/
LANCASTER PA-
125 PM EDT FRI AUG 17 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM EDT
FOR CENTRAL LANCASTER COUNTY...
AT 121 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR MOUNTVILLE...OR NEAR MILLERSVILLE...MOVING SOUTHEAST AT
15 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
LANCASTER AROUND 135 PM EDT...
DOPPLER RADAR HAS INDICATED WEAK ROTATION WITHIN THIS STORM. WHILE
NOT IMMEDIATELY LIKELY...A TORNADO MAY DEVELOP. IF A TORNADO IS
SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.
LAT...LON 4001 7606 4002 7632 4001 7633 4001 7648
4003 7652 4004 7652 4016 7642 4002 7604
TIME...MOT...LOC 1725Z 302DEG 17KT 4004 7638
$$
FORECASTER: STEINBUGL000
WWUS51 KCTP 171750
SVSCTP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
150 PM EDT FRI AUG 17 2007
PAC071-171815-
/O.CON.KCTP.SV.W.0246.000000T0000Z-070817T1815Z/
LANCASTER PA-
150 PM EDT FRI AUG 17 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM EDT
FOR EAST CENTRAL LANCASTER COUNTY...
AT 142 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED NEAR STRASBURG...OR NEAR WILLOW STREET...
MOVING EAST AT 25 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
GAP AND QUARRYVILLE AROUND 200 PM EDT...
DOPPLER RADAR HAS INDICATED ROTATION WITHIN THIS STORM. WHILE NOT
IMMEDIATELY LIKELY...A TORNADO MAY DEVELOP. IF A TORNADO IS
SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT FRIDAY
EVENING FOR CENTRAL PENNSYLVANIA.
LAT...LON 3998 7597 3993 7597 3992 7599 3987 7599
3985 7601 3990 7625 4008 7620 4004 7594
4002 7594
TIME...MOT...LOC 1750Z 282DEG 26KT 3997 7610
$$
FORECASTER: LAMBERTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 17, 10:56 AM EDT, 1 hour 46 minutes earlier.
Area forecast discussion, Aug 17, 10:56 AM EDT, 1 hour 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 1056 AM EDT FRI AUG 17 2007 .SYNOPSIS... A COLD FRONT LOCATED NEAR INTERSTATE 80 LATE THIS MORNING WILL PUSH SOUTH ACROSS THE REGION THIS AFTERNOON...TRIGGERING A FEW SHOWERS OR A THUNDERSTORM ACROSS THE SOUTHERN COUNTIES OF PENNSYLVANIA. DRIER AND COOLER AIR WILL MOVE OVER THE REGION THROUGH SATURDAY NIGHT S HIGH PRESSURE BUILDS SOUTHEAST ACROSS THE GREAT LAKES. MOISTURE AND NORTHWESTERLY FLOW ALOFT SUNDAY INTO MONDAY COULD INCREASE THE CHANCE OF SHOWERS. A WEAK UPPER LEVEL RIDGE SHOULD DOMINATE THE REGION BY MID-WEEK WITH WARM HUMID CONDITIONS. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... THE COLD FRONT DRAPED ACROSS NRN PENN AT 1430Z WAS BEING TEMPORARILY DELAYED IN ITS SWD MVMT BY A WEAK WAVE OF LOW PRESSURE NEAR KIPT. NAM/RUC SHOW MIXED LAYER CAPE CLIMBING TO OVER 1000 J/KG ACROSS THE LOWER SUSQ VALLEY THIS AFTERNOON...WHICH IN THE PRESENCE OF WEAK LARGE SCALE FORCING AHEAD OF A SHORT WAVE HEADING SE FROM THE LWR GLAKES...SHOULD YIELD A FEW SHRA/TSRA /MAINLY NEAR AND TO THE SE OF INTERSTATE 81/. COOLER AND LESS HUMID AIR WILL ADVECT SE BEHIND THE FRONT LATE IN THE DAY...SWEEPING ANY CONVECTION SOUTH OF THE MASON/DIXON LINE. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SATURDAY/... HE FRONT SHOULD PUSH TO OUR SOUTH BY MIDDAY. THE COOLER AND DRIER AIR SHOULD PRODUCE A PLEASANT DAY WITH SKIES BECOMING MOSTLY SUNNY. OUR PW VALUES ARE FOREST TO DROP BELOW NORMAL BY EVENING OVER THE ENTIRE STATE. SHOULD BE COMFORTABLE AFTERNOON AND EVENING. VERY DRY AIR OVERNIGHT FRIDAY INTO SATURDAYS SUGGESTS A VERY COOL MORNING SATURDAY. SREF 2M TEMPS SHOW MANY LOCATIONS IN THE 40S ACROSS NORTHERN AND CENTRAL PA. COMFORTABLE 50S IN THE SOUTH/SOUTHEAST. SATURDAY SHOULD BE A MOSTLY SUNNY DAY WITH LOW HUMIDITY AND TEMPS MAINLY IN THE 70S. && .LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/... SATURDAY NIGHT SHOULD BE ANOTHER PLEASANT NIGHT. CLOUDS COULD MOVE INTO WESTERN AREAS OVERNIGHT AS A SURGE OF MOISTURE HEADS OUR WAY. CANNOT RULE OUT A SHOWER IN THE WEST BY SUNDAY MORNING. SUNDAY...THE PW VALUES RETURN TO NORMAL AND RISE ABOVE NORMAL IN THE WEST. GEFS SHOWS CHANCE OF SHOWERS/THUNDERSTORMS MAINLY IN THE WEST. MONDAY...A WEAK LOW-LEVEL BOUNDARY SHOULD BE OVER THE STATE. WARM MOIST AIR ON THE SOUTH SIDE AND COOLER DRIER AIR ON THE NORTH. HIGH PROB HAS MOST OF PA WITH ABOVE NORMAL PW AND CHANCE OF SHOWERS. TUES-THURS...OUR PW VALUES ARE FORECAST TO BE ABOUT 1SD ABOVE NORMAL SUGGESTING HUMID CONDITIONS AND CHANCES OF SHOWERS. BY TUESDAY OUR 850 HPA TEMPS ARE ABOVE NORMAL SUGGESTING IT WILL SHOULD BE SLIGHTLY WARMER THAN NORMAL TUE-THURS AS OUR 850 HPA TEMPS REMAIN ABOVE NORMAL. OUR 925 HPA TEMPS SHOULD BE SLIGHTLY ABOVE NORMAL. LOOKS LIKE A RELATIVELY WARM HUMID PERIOD AND THUS THE CHANCE OF SHOWERS AND THUNDERSTORMS. && .AVIATION /15Z FRIDAY THROUGH TUESDAY/... COLD FRONT MOVING THROUGH THE STATE AT THIS TIME WILL USHER IN MUCH DRIER AIR BY AFTERNOON. AFTER CURRENT HAZE AND FOG DISSIPATES LATER THIS MORNING...BY AROUND 14Z TO 15Z...VFR CONDS ARE EXPECTED. RATHER DEEP MIXING WILL PROMOTE GUSTY SFC WNDS GUSTS LATER THIS AFTN. HIGH PRESSURE WILL BUILD IN FOR SAT WITH VFR FLYING EXPECTED. SUN- TUE LOOKS UNSETTLED WITH SEVERAL DISTURBANCES TAKING AIM ON THE REGION. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...GRUMM/DANGELO/LAMBERT NEAR TERM...GRUMM/LAMBERT SHORT TERM...GRUMM LONG TERM...GRUMM AVIATION...GARTNER
Hazardous weather outlook, Aug 17, 6:18 AM EDT, 6 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 618 AM EDT FRI AUG 17 2007 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-181030- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND- ADAMS-YORK-LANCASTER- 618 AM EDT FRI AUG 17 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 17, 12:05 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 1205 PM EDT FRI AUG 17 2007 PAZ012-041-171715- NORTHERN CLINTON-NORTHERN LYCOMING- 1205 PM EDT FRI AUG 17 2007 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL CLINTON AND WEST CENTRAL LYCOMING COUNTIES... AT 1158 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 18 MILES NORTHWEST OF LOCK HAVEN...MOVING EAST AT 20 MPH. WIND GUSTS TO 50 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS STORM. A 10 TO 15 MINUTE PERIOD OF VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES. EXPECT OCCASIONAL DANGEROUS CLOUD TO GROUND LIGHTNING FROM THIS STORM. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. THIS STORM WILL BE NEAR CAMMAL AROUND 1230 PM...LITTLE PINE STATE PARK...WATERVILLE AROUND 1245 PM...SALLADASBURG AND ENGLISH CENTER AROUND 100 PM. FORECASTER: LAMBERT
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 17, 12:10 PM EDT | Severe Thunderstorm Warning | CTP | Clinton, Lycoming | 65 min |
| Aug 17, 12:56 PM EDT | Tornado Warning | CTP | Lycoming | 34 min |
| Aug 17, 1:14 PM EDT | Severe Thunderstorm Warning | CTP | Columbia, Lycoming, Montour | 61 min |
| Aug 17, 1:19 PM EDT | Severe Thunderstorm Warning | CTP | Northumberland | 26 min |
| Aug 17, 1:23 PM EDT | Tornado Warning | CTP | Columbia, Montour | 52 min |
| Aug 17, 1:34 PM EDT | Severe Thunderstorm Warning | CTP | Schuylkill | 56 min |
| Aug 17, 1:56 PM EDT | Tornado Warning | CTP | Schuylkill | 34 min |
| Aug 17, 2:13 PM EDT | Severe Thunderstorm Warning | CTP | Columbia | 62 min |
| Aug 17, 2:28 PM EDT | Severe Thunderstorm Warning | CTP | Schuylkill | 62 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.